Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 27, NWS Cleveland, OH

July 1, 1999Sandusky County, Seneca County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 1, 1999, 1:33 PM EDT for Sandusky County, Seneca County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 1999, 1:33 PM EDT (17:33 UTC)
Expired
Jul 1, 1999, 2:20 PM EDT
In force
47 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Sandusky County, OH, Seneca County, OH

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 1999-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 1999-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 011738 RRA
SVRCLE
OHC143-147-011820-

BULLENTIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
133 PM EDT THU JUL 1 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANDUSKY COUNTY IN NORTHWESTERN OHIO
  SENECA COUNTY IN NORTHWESTERN OHIO

* UNTIL 220 PM EDT

* AT 134PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
  SEVERE THUNDERSTORMS OVER WESTERN SANDUSKY AND SENECA COUNTIES...
  THE LINE WAS MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR FREMONT AND TIFFIN

DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROMH WINDOWS!

ACR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:23 AM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 1, 9:23 AM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
923 AM EDT THU JUL 1 1999

CURRENT FCST GEN OKAY. PRECIP MAINLY IN IN AND XTRM NW OH. THIS RUNS
SHOWS NARROW WINDOW OF CONVERGC/DIVERGC COUPLET AND ASSOCIATED UVV
OVR CLE ABT 18Z AND NE OF ERI BY 00Z. WITH SML WINDOW OF OPPORTUNITY
AND CURRENT FRAGMENTED LOOK TO PRECIP...WL DROP POPS OVR ERN PART OF
AREA TO LIKELY POPS VERSUS CAT. AMS BCMS FAIRLY UNSTBL OVR WRN PART
OF AREA BY LATE AFTN WITH LIS PROGGED TO BE ARND MINUS 2...CAPE OF
1000 TO 1400 J/KG AND HELICITY ABT 150 OR SO.  HOWEVER...JET STREAK
MOVS PAST BY LATE AFTN SO AREA IN REGION OF UPR CONVERGC. MAY SEE AN
ISOLATED SVR STRM OR TWO BUT WITH MARGINAL TEMPS AND SOME CLDS FEEL
BEST MOVE IS TO KP MENTION OF SVR OUT OF ZONES. WITH LESS PRECIP
COVERAGE IN ERN AREAS WL NUDGE TEMPS AT TAD.

.CLE...NONE.

ADAMS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:52 PM EDTSevere Thunderstorm WarningCLEHancock, Wyandot48 min
Jul 1, 2:37 PM EDTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot63 min
Jul 1, 4:04 PM EDTSevere Thunderstorm WarningCLELorain, Medina51 min
Jul 1, 4:11 PM EDTSevere Thunderstorm WarningCLEAshland34 min
Jul 1, 4:18 PM EDTTornado WarningCLEMedina47 min
Jul 1, 4:52 PM EDTTornado WarningCLEMedina48 min
Jul 1, 5:02 PM EDTTornado WarningCLESummit63 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.